MAUDE Adverse Event Report: OHIO MEDICAL LLC CARE-E-VAC 3; PORTABLE SUCTION DEVICE

OHIO MEDICAL LLC CARE-E-VAC 3; PORTABLE SUCTION DEVICE
Model Number 758000
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Field correction 1419185-7/24/18-001-c has been initiated for correction of other potentially affected devices.
 
Event or Problem Description
On 11/15/2017 a complaint was received for the care-e-vac 3 device in which the customer stated "out of box failure".Upon return to the manufacturer on 12/7/2017 the following was noted by the repair technician " note: this is not an out of box failure.Evidence of extensive use and seal broken indicating unit has been opened.Inspection in repair center shows this unit had liquid damage causing catastrophic electrical failure." pictures were provided that show melted wires from the device battery to the pc board.Device was retained by engineering.On (b)(6) 2018 there was an occurence in house during assembly of the care-e-vac 3 device in which same time of effect occured (melted wires leading from battery to the pc board).Ship hold was initiated immediately and investigation began looking further into the cause of the burning/ melted wires.This device was re-evaluated by engineering with comparison to failure which occured in house.Same effects of failure were observed.

Brand Name
CARE-E-VAC 3
Common Device Name
PORTABLE SUCTION DEVICE
Manufacturer (Section D)
OHIO MEDICAL LLC
1111 lakeside dr
gurnee IL 60031 2489
MDR Report Key7765710
Report Number1419185-2018-00002
Device Sequence Number19222488
Product Code BTA
UDI-Device Identifier08688250002436
UDI-Public(01)08688250002436
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K062610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Other,Recall
Type of Report Initial
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number758000
Device Catalogue Number758000
Device Lot NumberCEB171029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1